Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Took benadryl for swollen patches on face along with rashes on face and neck. Remedy?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
Hello Doctor, I used the just for men beard XXXXXXX for a long time with no issues. but for a few weeks now i have any a rash on my face and back on my neck which i think came from it's use. I have swollen patches on my face along with rashes on my face and forehead. it is also on the back of my neck too.

What can i do to get rid of this problem that i can do at home? I have started to used Hydrogen peroxide and took benadryl.
please help. I don't have insurance right now to go see a Dr.
Posted Sun, 17 Feb 2013 in Skin Rash
Answered by Dr. Sadiq Mughal 10 hours later

Thanks for writing to us. I was able to view all the pictures attached with your question .These were quite useful in answering the question.

Based on what I see, you are right - most probably you have got allergic reaction to the XXXXXXX One of picture is showing small pustule (probably of back),which means super added bacterial infection.

Taking bendryl is right. Hydrogen peroxide will be of no use except at place where pustule have formed. You may add topical antibiotic such as Neomycin ointment to prevent bacterial contamination. And as local steroid ointment application along with systemic antibiotic would be helpful, I would urge you to visit one of the low cost clinic and get a prescription of oral antibiotic and topical steroid application.

Hope this answered your question.
Let me know if you have any more queries.

Dr Sadiq.
Above answer was peer-reviewed by
Follow-up: Took benadryl for swollen patches on face along with rashes on face and neck. Remedy? 11 hours later
Thank you Dr. for getting back to me. Can you recommend some OTC drugs that I can start to use besides the bendryl? How long does something like this will last until my face gets back to normal?
Answered by Dr. Sadiq Mughal 1 hour later
Hello thanks for your follow up.

With proper treatment, hopefully your face will be back to your normal shape in a week's time. Augmentin (Amoxoicillin Clavulanate) is an antibiotic which is a broad spectrum and very safe, available all over the world and in some countries available as OTC.

Please do get the exact dosage prescribed by your Betnovate is a steroid ointment containing Betamethasone, you can apply locally along with antibiotic ointment as already mentioned.

Hope this answers your question.
If you have any more queries, close the discussion, rate the answer and write a review, if you like.
Take care.
Dr Sadiq.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor